MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a certas valve (id 828814) was implanted via ventriculoperitoneal (v-p) shunt on unknown date with unknown setting.On an unknown date, no change was observed after changing the set pressure, and underdrainage was observed.Obstruction or shunt malfunction was suspected, therefore, the valve was removed and replaced on (b)(6) 2023.According to information provided, it is unknown if patient had any signs and symptoms due to obstruction or shunt malfunction.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve (id 828814) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 3.The valve was visually inspected, a tear/cut in the silicon housing along the siphon guard was noted.The valve was hydrated.Due to the damage silicone housing, the valve could not be tested for leak, reflux and siphon guard.The valve was flushed, no occlusion was noted but leaked form the damaged silicone housing around the siphon guard.The siphon guard was visually inspected and marks were noted in the siphon guard.The valve passed the test for programming and pressure.Root cause - the root cause for the for the cut/tear in the silicone could be due to a sharp or pointed object coming into contact with the device, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the marks in the siphon guard is due to a sharp or pointed object coming into contact with the siphon guard.The possible root cause for the issue reported by the customer, could be due to the cuts / tears in the silicone housing, causing csf leakage accumulating into unintended parts of the body.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17301151
Report Number3013886523-2023-00212
Device Sequence Number12528028
Product Code JXG
UDI-Device Identifier10886704081937
UDI-Public10886704081937
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown